Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Alexander polynomials of doubly primitive knots

Authors: Kazuhiro Ichihara, Toshio Saito and Masakazu Teragaito
Journal: Proc. Amer. Math. Soc. 135 (2007), 605-615
MSC (2000): Primary 57M25
Published electronically: August 10, 2006
MathSciNet review: 2255308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a formula for Alexander polynomials of doubly primitive knots. This also gives a practical algorithm to determine the genus of any doubly primitive knot.

References [Enhancements On Off] (What's this?)

  • 1. J. Berge, Some knots with surgeries yielding lens spaces, unpublished manuscript.
  • 2. Richard H. Crowell and Ralph H. Fox, Introduction to knot theory, Based upon lectures given at Haverford College under the Philips Lecture Program, Ginn and Co., Boston, Mass., 1963. MR 0146828
  • 3. M. Culler, C. McA. Gordon, J. Luecke and P. Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987), 237-300. MR 0881270 (88a:57026)
  • 4. R. Fintushel and R. Stern, Constructing lens spaces by surgery on knots, Math. Z. 175 (1980), 33-51. MR 0595630 (82i:57009a)
  • 5. C. McA. Gordon, Dehn filling: a survey, Knot theory (Warsaw, 1995) Banach Center Publ., vol. 42, Polish Acad. Sci. Inst. Math., Warsaw, 1998, pp. 129–144. MR 1634453
  • 6. T. Kadokami, Reidemeister torsion of homology lens spaces, preprint.
  • 7. T. Kadokami and Y. Yamada, A deformation of the Alexander polynomials of knots yielding lens spaces, preprint.
  • 8. T. Kadokami and Y. Yamada, Reidemeister torsion and lens surgeries on $ (-2,m,n)$-pretzel knots, preprint.
  • 9. Rob Kirby (ed.), Problems in low-dimensional topology, Geometric topology (Athens, GA, 1993) AMS/IP Stud. Adv. Math., vol. 2, Amer. Math. Soc., Providence, RI, 1997, pp. 35–473. MR 1470751
  • 10. P. Kronheimer, T. Mrowka, P. Ozsváth and Z. Szabó, Monopoles and lens space surgeries, preprint, arXiv:math.GT/0310164.
  • 11. Louise Moser, Elementary surgery along a torus knot, Pacific J. Math. 38 (1971), 737–745. MR 0383406
  • 12. Peter Ozsváth and Zoltán Szabó, On knot Floer homology and lens space surgeries, Topology 44 (2005), no. 6, 1281–1300. MR 2168576,
  • 13. Dale Rolfsen, Knots and links, Publish or Perish, Inc., Berkeley, Calif., 1976. Mathematics Lecture Series, No. 7. MR 0515288
    Dale Rolfsen, Knots and links, Mathematics Lecture Series, vol. 7, Publish or Perish, Inc., Houston, TX, 1990. Corrected reprint of the 1976 original. MR 1277811
  • 14. T. Saito, Dehn surgery and $ (1,1)$-knots in lens spaces, preprint.
  • 15. T. Saito, The dual knots of doubly primitive knots, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25

Additional Information

Kazuhiro Ichihara
Affiliation: College of General Education, Osaka Sangyo University, Nakagaito 3-1-1, Daito, Osaka 574-8530, Japan

Toshio Saito
Affiliation: Graduate School of Humanities and Sciences, Nara Women’s University, Kitauoyanishi-machi, Nara 630-8506, Japan

Masakazu Teragaito
Affiliation: Department of Mathematics and Mathematics Education, Hiroshima University, Kagamiyama 1-1-1, Higashi-hiroshima, Japan 739-8524.

Keywords: Doubly primitive knot, Alexander polynomial
Received by editor(s): June 21, 2005
Received by editor(s) in revised form: September 13, 2005
Published electronically: August 10, 2006
Additional Notes: The second author was supported by the 21st Century COE program \lq\lq Towards a New Basic Science; Depth and Synthesis\rq\rq, Osaka University.
The third author was partially supported by the Japan Society for the Promotion of Science, Grant-in-Aid for Scientific Research (C), 16540071.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society